Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 2, 2016, 5:08 PM EDT for Hancock County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 5:08 PM EDT (21:08 UTC)
- Expired
- Aug 2, 2016, 5:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
County Hancock County, GA
The radar
The Robins AFB radar (KJGX), 75 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
475
WWUS82 KFFC 022108
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE AUG 2 2016
GAZ050-060-061-022145-
GREENE GA-PUTNAM GA-HANCOCK GA-
508 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...EASTERN PUTNAM
AND NORTHWESTERN HANCOCK COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR REYNOLDS PLANTATION...
OR 11 MILES NORTHWEST OF SPARTA...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...LIBERTY...SHOULDERBONE...ROCKVILLE AND OCONEE SPRINGS PARK.
LAT...LON 3334 8327 3346 8309 3331 8294 3317 8316
TIME...MOT...LOC 2108Z 318DEG 8KT 3334 8316
$$
16What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:59 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 2:59 PM EDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT TUE AUG 2 2016 .SHORT TERM /Tonight through Wednesday Night/... AS A SHORTWAVE CONTINUES TO DIVE SOUTH THROUGH THE AREA THIS AFTERNOON/EVENING, EXPECT SHOWERS/THUNDERSTORMS TO LINGER, ALBEIT SLOWLY DISSIPATING THROUGH THE EVENING HOURS WITH LOSS OF HEATING. THIS ACTIVITY IS ALSO ASSOCIATED WITH A WEAK BOUNDARY THAT WILL EVENTUALLY BECOME DRAPED ACROSS OUR SOUTHERN TIER, ACTING AS A MECHANISM FOR DEVELOPMENT WEDNESDAY. ANTICIPATE CONVECTIVE DEBRIS TO LINGER THROUGH MIDNIGHT OR SO. BASED ON PERSISTENCE, PREVIOUS RAIN, DEW POINT DEPRESSIONS, LIGHT WINDS AND MOISTURE TRAPPED IN THE LOW LEVELS, THERE MAY BE STRATUS/FOG DEVELOPMENT. HOWEVER, CONFIDENCE ON THE EXTENT AND DURATION IS A BIT LOW AT THE TIME. LOWS OVERNIGHT IN THE LOW/MID 70S WITH UPPER 60S ACROSS THE HIGHER TERRAIN. LIGHT SOUTHWEST WINDS. WEDNESDAY...WHILE HIGH PRESSURE EXTENDS ACROSS THE NORTH, A WEAK AREA OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY THAT BECAME STALLED ACROSS THE SOUTH. THIS ALONG WITH ANY LINGER OUTFLOW BOUNDARIES FROM THE PREVIOUS DAYS CONVECTION WILL ACT AS AN AXIS OF WHICH SHOWER AND THUNDERSTORM DEVELOPMENT MAY INITIATE. WITH MARGINAL INSTABILITY, WEAK SHEAR AND DCAPE IN PLACE, DO NOT ANTICIPATE ANY THUNDERSTORMS TO BECOME SEVERE, BUT RATHER SOME MAY BE STRONG. FEEL THE COVERAGE WILL BE A BIT LESS THAN TODAY GIVEN NOT AS MUCH UPPER LEVEL SUPPORT. ALSO, WITH SUCH A SATURATED ATMOSPHERIC COLUMN WITH PW VALUES AROUND 2", FEEL ANY STORMS THAT ARE SLOW TO MOVE OR HAS A STORM MOTION PARALLEL TO THE FRONT MAY LEAD TO SOME LOCALLY HEAVY RAIN. HIGH TEMPS LOW/MID 90S. WEDNESDAY NIGHT...ANY PRECIPITATION ACTIVITY SHOULD DIMINISH AFTER SUNSET WITH CONVECTIVE DEBRIS LINGERING ACROSS THE SOUTHERN TIER. LOWS IN THE LOW/MID 70S WITH UPPER 60S ALONG THE HIGHER TERRAIN. 26 .LONG TERM /Thursday through Tuesday/... Only tweaks to the long term based on the latest guidance. BDL Previous discussion... Long-range models agree on possibly a fairly active weather pattern setting up by Thursday as a large upper ridge retreats just far enough westward to place the state on the active eastern periphery. This will establish a weak northwest flow aloft that allows subtle disturbances to interact with increasing low level moisture and daytime heating to produce at least a scattered coverage of afternoon and evening convection each day. Models also show a weak surface trough sagging into the state by late in the weekend... which could provide an added focus for convection by Sunday and Monday. For now... will continue to show at least 30-40 percent chance of daytime pops and 20-30 percent chance of nighttime pops through the extended periods. It still appears the severe storm threat should remain minimal with nothing widespread or too organized expected as the environment remains weakly sheared with only moderate afternoon/evening instability expected at this time. However... can never rule out the potential for a few strong to severe storms during peak daytime heating this time of year. Otherwise... highs mainly in the 90s and lows in the 70s will persist. 39 && .AVIATION... 18Z Update... VFR conditions for most of the TAF period. However, expect VCSH/TSRA to move through this afternoon yielding brief SUB-VFR conditions. This activity, which is currently developing across the north, will continue south and east and arrive in the next hour. At AHN/MCN/CSG, expect the arrival to be delayed to around 19Z. Most of the precipitation should slowly dwindle after sunset. Light west flow overnight with lingering convective debris. Possible stratus/fog development in the early morning hours. Feel the main area of concern for tomorrow in regards to storms is across the southern TAF sites (MCN/CSG) where the front/lingering outflow boundaries will be located. //ATL Confidence...18Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 73 90 / 40 40 30 50 Atlanta 73 92 74 90 / 40 40 20 50 Blairsville 66 88 67 86 / 40 40 20 50 Cartersville 71 92 73 91 / 30 30 20 40 Columbus 74 93 74 91 / 40 40 20 50 Gainesville 72 91 72 88 / 40 40 30 50 Macon 73 93 74 91 / 50 40 30 60 Rome 71 94 72 93 / 30 30 20 40 Peachtree City 71 92 72 89 / 40 40 20 50 Vidalia 74 92 74 90 / 50 50 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....BDL AVIATION...26
Hazardous weather outlook, Aug 2, 2:56 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT TUE AUG 2 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 256 PM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STRONG STORMS ARE EXPECTED TOWARD THE PEAK OF DAYTIME HEATING AND INTO THE EARLY EVENING HOURS. GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN BE EXPECTED WITH ANY STRONG STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF DAMAGE OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 2, 3:50 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT TUE AUG 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM LIGHTNING DOUGLASVILLE 33.75N 84.75W
08/02/2016 DOUGLAS GA EMERGENCY MNGR
THERE WAS A HOUSE FIRE CAUSED BY A LIGHTNING STRIKE ON
ROYAL PLUME IN DOUGLASVILLE.
&&
EVENT NUMBER FFC1600578
GEOSpecial weather statement, Aug 2, 3:59 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT TUE AUG 2 2016
GAZ025-027-035>038-047-049-022030-
MADISON GA-MORGAN GA-OGLETHORPE GA-OCONEE GA-BARROW GA-CLARKE GA-
JACKSON GA-WALTON GA-
359 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...NORTHERN
MORGAN...NORTHWESTERN OGLETHORPE...OCONEE...SOUTHEASTERN BARROW...
CLARKE...SOUTHEASTERN JACKSON AND NORTHEASTERN WALTON COUNTIES UNTIL
430 PM EDT...
AT 358 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE NEAR
ATHENS TO MONROE...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MONROE...WATKINSVILLE...ATHENS...STATHAM...ARCADE...NICHOLSON...
WINTERVILLE...BOGART...NORTH HIGH SHOALS...COLBERT...BOSTWICK...
ARNOLDSVILLE...GOOD HOPE...BISHOP...HULL...ATHENS-CLARKE COUNTY...
WHITEHALL...SMITHONIA...GRATIS AND BARNETT SHOALS.
LAT...LON 3402 8316 3371 8336 3370 8340 3368 8339
3367 8339 3379 8375 3412 8348
TIME...MOT...LOC 1958Z 291DEG 23KT 3401 8344
16Special weather statement, Aug 2, 4:04 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 PM EDT TUE AUG 2 2016
GAZ048-049-059-022030-
MORGAN GA-NEWTON GA-JASPER GA-
404 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...
SOUTHEASTERN NEWTON AND NORTHERN JASPER COUNTIES UNTIL 430 PM EDT...
AT 403 PM EDT...A STRONG THUNDERSTORM WAS OVER MANSFIELD...OR 8 MILES
SOUTHEAST OF COVINGTON...MOVING EAST AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MADISON...SOCIAL
CIRCLE...RUTLEDGE...NEWBORN...MANSFIELD...SHADY DALE...
STEWART...CALVIN...EUDORA...FARRAR...GODFREY...STARRSVILLE...BRICK
STORE AND NORTH ALCOVY.
LAT...LON 3344 8351 3343 8353 3338 8353 3330 8357
3341 8389 3365 8378 3364 8372 3362 8369
3361 8370 3360 8368 3363 8366 3359 8345
TIME...MOT...LOC 2003Z 291DEG 22KT 3352 8373
16Special weather statement, Aug 2, 4:27 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT TUE AUG 2 2016
GAZ049-059-060-022100-
MORGAN GA-JASPER GA-PUTNAM GA-
427 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MORGAN...JASPER AND
NORTHWESTERN PUTNAM COUNTIES UNTIL 500 PM EDT...
AT 427 PM EDT...A LING OF STRONG THUNDERSTORMS WERE NEAR SHADY
DALE...OR 10 MILES NORTH OF MONTICELLO TO JACKSON LAKE...MOVING EAST
AT 25 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...MONTICELLO...NEWBORN...SHADY DALE...CALVIN...CENTRAL
GEORGIA EXPERIMENT STN...EUDORA...TURTLE COVE...FARRAR AND GODFREY.
LAT...LON 3320 8359 3332 8384 3333 8384 3334 8386
3337 8386 3348 8373 3349 8371 3350 8371
3348 8369 3349 8367 3351 8369 3359 8361
3354 8337
TIME...MOT...LOC 2027Z 291DEG 22KT 3345 8364
16Special weather statement, Aug 2, 4:46 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT TUE AUG 2 2016
GAZ078-022115-
HARRIS GA-
446 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY UNTIL 515 PM EDT...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS NEAR HAMILTON...MOVING
SOUTHEAST AT 20 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
HAMILTON...PINE MOUNTAIN...WAVERLY HALL...MOUNTAIN HILL...CATAULA...
MULBERRY GROVE AND FORTSON.
LAT...LON 3280 8507 3286 8487 3269 8471 3261 8492
3261 8499
TIME...MOT...LOC 2046Z 322DEG 16KT 3274 8494
16Special weather statement, Aug 2, 5:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT TUE AUG 2 2016
GAZ050-060-061-022145-
GREENE GA-PUTNAM GA-HANCOCK GA-
508 PM EDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...EASTERN PUTNAM
AND NORTHWESTERN HANCOCK COUNTIES UNTIL 545 PM EDT...
AT 508 PM EDT...A STRONG THUNDERSTORM WAS NEAR REYNOLDS PLANTATION...
OR 11 MILES NORTHWEST OF SPARTA...MOVING SOUTHEAST AT 10 MPH.
HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SPARTA...LIBERTY...SHOULDERBONE...ROCKVILLE AND OCONEE SPRINGS PARK.
LAT...LON 3334 8327 3346 8309 3331 8294 3317 8316
TIME...MOT...LOC 2108Z 318DEG 8KT 3334 8316
16The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 30 min |
| Aug 1, 8:19 PM EDT | Special Weather Statement | FFC | Bartow | 41 min |
| Aug 1, 8:21 PM EDT | Special Weather Statement | FFC | Dawson | 39 min |
| Aug 1, 8:33 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Aug 1, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd | 31 min |
| Aug 1, 9:06 PM EDT | Special Weather Statement | FFC | White | 24 min |
| Aug 1, 9:07 PM EDT | Special Weather Statement | FFC | Dawson | 23 min |
| Aug 1, 9:31 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 1, 10:02 PM EDT | Special Weather Statement | FFC | Forsyth | 43 min |
| Aug 2, 1:38 PM EDT | Special Weather Statement | FFC | Paulding | 37 min |
| Aug 2, 2:01 PM EDT | Special Weather Statement | FFC | Douglas, Fulton | 29 min |
| Aug 2, 2:26 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Aug 2, 2:52 PM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Rockdale | 23 min |
| Aug 2, 3:00 PM EDT | Special Weather Statement | FFC | Rockdale | 30 min |
| Aug 2, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 35 min |
| Aug 2, 3:16 PM EDT | Special Weather Statement | FFC | Madison | 29 min |
| Aug 2, 3:37 PM EDT | Special Weather Statement | FFC | Barrow | 23 min |
| Aug 2, 3:47 PM EDT | Special Weather Statement | FFC | Oglethorpe | 28 min |
| Aug 2, 3:59 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 31 min |
| Aug 2, 4:04 PM EDT | Special Weather Statement | FFC | Morgan | 26 min |
| Aug 2, 4:08 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro, Wilkes | 52 min |
| Aug 2, 4:27 PM EDT | Special Weather Statement | FFC | Jasper | 33 min |
| Aug 2, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 46 min |
| Aug 2, 4:46 PM EDT | Special Weather Statement | FFC | Harris | 29 min |
| Aug 2, 5:10 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Aug 2, 5:37 PM EDT | Special Weather Statement | FFC | Hancock | 23 min |
| Aug 2, 5:40 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 35 min |
| Aug 2, 5:46 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 2, 5:50 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Aug 2, 6:31 PM EDT | Special Weather Statement | FFC | Twiggs | 29 min |
| Aug 2, 7:48 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Aug 2, 7:51 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Aug 2, 7:57 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.